Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

What causes high Prolactic level after taking Paliris?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2008
Answered : 1197 Questions
Question
I am 41 and am taking Depakote 500 mg,palaris 3 mg and buspin 5 mg for anxiety and mood disorder.
Taking them for last couple of years and now after consutaion with my doc i stopped palaris as it was causing dull and lethargic feeling and my prolactic level was high.Its been 2 days since i stopped the medicine paliris 3 mg but i have been feeling very tired.WIll this feeling continue or stop after a while.Please advise.Otherwise i feel very active.
Please advise.
Posted Sun, 31 Aug 2014 in Mental Health
 
 
Answered by Dr. Anjana Rao Kavoor 30 minutes later
Brief Answer:
May take one-two weeks.

Detailed Answer:
Hi there,

Thanks for writing to us,

Yes, Paliris is known to cause high prolactin levels. The drug is used for acute management of mood disorders. Yes in some patients it may cause lethargy. You may need to wait at least a week or two for all the effects to wear out. Since it has only been two days of stopping the drug, you will need to observe for some more time.

If after two weeks, it does not stop, then we may have to consider other possibilities like other drugs being responsible for it. But since Depakote is only 500 mg/day and Buspin is 5mg, both are small doses and are unlikely to cause it. Another possibility is the residual depressive symptoms itself. You can try and get yourself on a daily activity schedule as a routine that keeps you occupied and active throughout the day, in which 30-60 mins exercise if added will be very beneficial. You can include activities that interest you and those which don't tire you out fast.
If this does not help, then you may have re-visit your psychiatrist for an evaluation.

Hope this helps,
Dr A Rao
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor